Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 143, NWS Raleigh, NC

June 25, 2012Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2012, 10:24 PM EDT for Wayne County, North Carolina. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2012, 10:24 PM EDT (02:24 UTC)
Expired
Jun 25, 2012, 11:33 PM EDT
In force
69 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 5:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1148 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WUUS52 KRAH 260224
SVRRAH
NCC191-260345-
/O.NEW.KRAH.SV.W.0143.120626T0224Z-120626T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1145 PM EDT

* AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NAHUNTA...OR 9 MILES NORTHWEST OF
  GOLDSBORO...MOVING SOUTHEAST AT 25 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GOLDSBORO...
  ELROY...
  WALNUT CREEK...
  SEVEN SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3534 7782 3517 7784 3516 7789 3516 7798
      3519 7801 3517 7807 3519 7817 3521 7817
      3522 7824 3529 7830 3531 7829 3535 7816
      3542 7816 3559 7806 3555 7782 3542 7782
      3541 7780
TIME...MOT...LOC 0224Z 318DEG 20KT 3546 7802

$$

MWS
5 follow-up statements
262 
WWUS52 KRAH 260236
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1036 PM EDT MON JUN 25 2012

NCC191-260345-
/O.CON.KRAH.SV.W.0143.000000T0000Z-120626T0345Z/
WAYNE NC-
1036 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR WAYNE COUNTY...

AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WALNUT CREEK TO 12 MILES
WEST OF NAHUNTA...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
LA GRANGE TO SMITHFIELD...MOVING SOUTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GOLDSBORO...ELROY...
MAR-MAC...GRANTHAM...BROGDEN...SEVEN SPRINGS AND MOUNT OLIVE.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3517 7784 3516 7798 3519 7801 3517 7808
      3519 7816 3521 7817 3522 7824 3529 7830
      3531 7829 3535 7816 3539 7815 3542 7816
      3555 7808 3550 7782 3542 7782 3541 7780
TIME...MOT...LOC 0236Z 318DEG 20KT 3537 7782 3546 7825

$$

MWS
953 
WWUS52 KRAH 260247
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT MON JUN 25 2012

NCC191-260345-
/O.CON.KRAH.SV.W.0143.000000T0000Z-120626T0345Z/
WAYNE NC-
1047 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR WAYNE COUNTY...

AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WALNUT CREEK TO 8 MILES NORTH OF
GRANTHAM...OR ALONG A LINE EXTENDING FROM LA GRANGE TO 10 MILES
SOUTHEAST OF SMITHFIELD...MOVING SOUTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELROY...MAR-MAC...
BROGDEN...SEVEN SPRINGS AND MOUNT OLIVE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3517 7784 3516 7798 3519 7801 3517 7808
      3519 7816 3521 7817 3522 7824 3529 7830
      3531 7829 3535 7816 3539 7815 3542 7816
      3555 7808 3550 7782 3542 7782 3541 7780
TIME...MOT...LOC 0247Z 318DEG 20KT 3532 7777 3541 7820

$$

MWS
227 
WWUS52 KRAH 260307
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 PM EDT MON JUN 25 2012

NCC191-260345-
/O.CON.KRAH.SV.W.0143.000000T0000Z-120626T0345Z/
WAYNE NC-
1107 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR WAYNE COUNTY...

AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BROGDEN TO 15 MILES WEST OF GRANTHAM...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF GOLDSBORO TO 10 MILES
SOUTHWEST OF SMITHFIELD...MOVING SOUTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WALNUT CREEK...SEVEN
SPRINGS AND MOUNT OLIVE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3517 7784 3516 7798 3519 7801 3517 7808
      3519 7816 3521 7817 3522 7824 3529 7830
      3531 7829 3535 7816 3539 7815 3542 7816
      3544 7814 3541 7780
TIME...MOT...LOC 0308Z 318DEG 20KT 3527 7798 3536 7840

$$

MWS
634 
WWUS52 KRAH 260320
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1120 PM EDT MON JUN 25 2012

NCC191-260345-
/O.CON.KRAH.SV.W.0143.000000T0000Z-120626T0345Z/
WAYNE NC-
1120 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SOUTHERN WAYNE COUNTY...

AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MOUNT OLIVE TO 16 MILES WEST OF
GRANTHAM...OR ALONG A LINE EXTENDING FROM MOUNT OLIVE TO 15 MILES
SOUTH OF SMITHFIELD...MOVING SOUTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SEVEN SPRINGS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3517 7784 3516 7798 3519 7801 3517 7808
      3519 7816 3521 7817 3522 7824 3529 7830
      3531 7829 3535 7816 3529 7782 3525 7782
TIME...MOT...LOC 0320Z 318DEG 20KT 3521 7803 3530 7844

$$

MWS
114 
WWUS52 KRAH 260333
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1133 PM EDT MON JUN 25 2012

NCC191-260343-
/O.CAN.KRAH.SV.W.0143.000000T0000Z-120626T0345Z/
WAYNE NC-
1133 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAYNE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE AREA...AND THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3517 7784 3516 7798 3519 7801 3517 7808
      3519 7816 3521 7817 3522 7824 3529 7830
      3531 7829 3535 7816 3529 7782 3525 7782
TIME...MOT...LOC 0333Z 318DEG 20KT 3516 7797 3525 7838

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:01 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 25, 10:01 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1001 PM EDT MON JUN 25 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO
THE MID ATLANTIC WILL DRIVE A COLD FRONT SOUTHWARD INTO CENTRAL
SOUTH CAROLINA TOWARD SUNRISE. DRY CONDITIONS ARE EXPECTED TO
PREVAIL THE REMAINDER OF THE WEEK AS A STRENGTHENING UPPER LEVEL
RIDGE BUILDS INTO THE AREA FROM THE WEST...BRINGING NEAR RECORD
TEMPERATURES BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 1000 PM...

CURRENT LINE OF BROKEN CONVECTION JUST SOUTH OF HIGHWAY 64 AND
WILL EXIT THE ARE BEFORE DAWN. WILL BE SLIGHTLY SLOW TO CLEAR
WATCH FROM THE NORTHEAST WITH SURFACE DEWPOINTS STILL UPPER 60S TO
NEAR 70. DEWPOINTS TO PERHAPS PLUNGE INTO THE UPPER 40S LATE
TONIGHT INTO TUESDAY. LOW TEMPERATURES NEAR 60 NORTH TO NEAR 67
SOUTHEAST.

BUILDING CONTINENTAL POLAR AIR MASS WILL MAKE ABSOLUTELY DELIGHTFUL
CONDITIONS FOR LATE JUNE...WITH BOUNDARY LAYER DEWPOINTS INTO THE
MID 40S RESULTING IN COMFORTABLE RELATIVE HUMIDITY LEVELS. LOW
LEVEL THICKNESSES ARE PROJECTED TO BE AROUND 20 METERS BELOW
NORMAL...SUPPORTING DAYTIME HIGHS IN THE 79 TO 83.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 1230 PM MONDAY...

LATEST FORECAST TRACK FOR TROPICAL STORM DEBBY TAKES THE STORM
ACROSS THE UPPER FLORIDA PENINSULA IN THE THURSDAY TIME FRAME. THE
STORM WILL REMAIN TOO FAR SOUTH TO INFLUENCE THE SHORT TERM FORECAST.

UPPER TROUGH MIGRATES OFFSHORE WITH WARM CORE RIDGING BUILDING IN
FROM THE MIDWEST. STRONG CAPPING ALOFT WILL SUPPRESS CONVECTION
AND TEMPERATURES WILL BE ON THE UPSWING...FROM NEAR NORMAL MID TO
UPPER 80S ON WEDNESDAY TO THE LOW...PERHAPS MID 90S ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 1230 PM MONDAY...

THE TRACK OF TROPICAL STORM DEBBY REMAINS IN QUESTION AND A TRACK
NEARER THE ATLANTIC COAST COULD PERHAPS PRODUCE SOME IMPACTS IN FAR
EASTERN NORTH CAROLINA IN THE LATE WEEKEND. OTHERWISE...THE MID
LEVEL RIDGE BUILDING IN FROM THE WEST FLATTENS ACROSS THE
SOUTHERN CONUS INTO THE WEEKEND. THE RESULTING CAPPED ATMOSPHERE
WITH HOT AIR MASS IN PLACE AND COPIOUS SUN WILL ALLOW TEMPERATURES
TO APPROACH RECORD TRIPLE DIGITS ON FRIDAY AND SATURDAY.

RETROGRESSION WESTWARD OF THE RIDGE LATE THIS WEEKEND WOULD TAKE THE
EDGE OFF THE HIGHS IN NORTHWEST FLOW...BUT STILL LOOKS LIKE MOSTLY
MID 90S SUNDAY AND MONDAY. LOSS OF THE CAP WOULD ALSO PERMIT WIDELY
SCATTERED DIURNAL CONVECTION. WITH NO SIGNIFICANT FORCING MECHANISMS
DETECTABLE AT THIS POINT...WILL KEEP POPS IN THE SLIGHT CHANCE
RANGE.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
AS OF 830 PM MONDAY...

24-HR TAF PERIOD:

A FRONT DROPPING SOUTH FROM THE VIRGINIA BORDER WITH WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND TO ITS SOUTH. THE
RISK FOR CONVECTION WILL BE SLOWEST TO CLEAR THE SOUTHEAST...
WHERE ISOLATED STORMS MAY BE POSSIBLE UNTIL ABOUT 4 AM. WINDS
BRIEFLY GUSTY TO 20 MPH NEAR AND BEHIND THE WIND SHIFT. VFR
TUESDAY UNDER A NORTH TO NORTHEAST WIND LESS THAN 10 MPH.

VFR CONDITIONS WITH CLEAR SKIES AND VERY LITTLE CHANCE FOR
PRECIPITATION THROUGH SATURDAY AS A STRENGTHENING UPPER LEVEL
RIDGE BUILDS INTO THE AREA FROM THE WEST.

&&

.CLIMATE...
UPCOMING HIGH TEMPERATURES RECORDS AND YEAR THE RECORD WAS LAST SET:

JUNE 29 (FRIDAY)--
RDU: 101 (1945)
GSO: 99 (1959)
FAY: 105 (1931)

JUNE 30 (SATURDAY)--
RDU: 102 (1959)
GSO: 101 (1959)
FAY: 101 (1959)

JULY 1 (SUNDAY)--
RDU: 99 (2005)
GSO: 98 (1954)
FAY: 104 (1959)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
SHORT TERM...MLM
LONG TERM...MLM
CLIMATE...BADGETT
Hazardous weather outlook, Jun 25, 5:48 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT MON JUN 25 2012

NCZ008>011-026>028-041>043-078-262200-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-WAYNE-
548 PM EDT MON JUN 25 2012

...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO
THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO CENTRAL
NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS.
THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11 PM THIS
EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED WITH
ANY STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN
THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST
MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD
STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

NCZ007-021>025-038>040-073>077-083>086-088-089-262200-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
548 PM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT
LAKES INTO THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO
CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD
OF THE FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING
WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11
PM THIS EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED
WITH ANY STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN
THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST
MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD
STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Special weather statement, Jun 25, 6:34 PM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT MON JUN 25 2012

NCZ086-252330-
HOKE-
634 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 730 PM
EDT...

AT 634 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOWMORE...OR ABOUT 6 MILES WEST OF RAEFORD...STATIONARY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL CENTRAL HOKE
COUNTY.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3487 7935 3494 7936 3494 7935 3499 7940
      3507 7937 3501 7906 3496 7903 3495 7903
      3483 7919 3483 7923
TIME...MOT...LOC 2234Z 135DEG 1KT 3497 7932

23!
Special weather statement, Jun 25, 6:54 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT MON JUN 25 2012

NCZ010-011-260000-
HALIFAX-WARREN-
654 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 800 PM EDT...

AT 654 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LITTLETON...OR ABOUT 13 MILES EAST OF WARRENTON...MOVING SOUTHEAST AT
30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AIRLIE...ENFIELD.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3615 7728 3600 7743 3604 7747 3604 7752
      3606 7754 3608 7753 3610 7754 3611 7763
      3615 7768 3613 7772 3616 7774 3616 7777
      3638 7807 3652 7793
TIME...MOT...LOC 2254Z 309DEG 25KT 3639 7791

23
Local storm report, Jun 25, 8:16 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             ENFIELD                 36.18N  77.67W
06/25/2012  E1.00 INCH       HALIFAX            NC   PUBLIC

            PUBLIC REPORT OF HAIL THE SIZE OF QUARTERS IN DOWNTOWN
            ENFIELD

&&

EVENT NUMBER RAH1200384

SMITH
Special weather statement, Jun 25, 8:22 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT MON JUN 25 2012

NCZ023-039-040-260115-
ALAMANCE-CHATHAM-RANDOLPH-
822 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...CHATHAM AND
SOUTHERN ALAMANCE COUNTIES THROUGH 915 PM EDT...

AT 822 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIBERTY...OR ABOUT 11 MILES NORTHWEST OF SILER CITY...MOVING
SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STALEY...SNOW CAMP...
SUTPHIN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3587 7918 3559 7932 3581 7973 3590 7963
      3590 7955 3590 7951
TIME...MOT...LOC 0022Z 292DEG 15KT 3585 7956

22
Special weather statement, Jun 25, 8:28 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT MON JUN 25 2012

NCZ028-260115-
EDGECOMBE-
828 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS EDGECOMBE COUNTY THROUGH 915
PM EDT...

AT 826 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PRINCEVILLE...OR ABOUT OVER TARBORO...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TARBORO...CONETOE...
PINETOPS

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER...FROM STRONG WINDS AND DEADLY LIGHTNING...IN A NEARBY
BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3582 7735 3582 7741 3580 7743 3580 7747
      3575 7753 3573 7756 3581 7772 3592 7775
      3597 7754 3589 7734
TIME...MOT...LOC 0026Z 304DEG 25KT 3588 7749

MWS
Special weather statement, Jun 25, 9:52 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
952 PM EDT MON JUN 25 2012

NCZ078-260245-
WAYNE-
952 PM EDT MON JUN 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 1045 PM
EDT...

AT 951 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES NORTHWEST OF
NAHUNTA TO 5 MILES NORTH OF FREMONT...OR ALONG A LINE EXTENDING FROM
9 MILES SOUTHEAST OF RALEIGH TO 17 MILES NORTH OF GOLDSBORO...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FREMONT...EUREKA...
PIKEVILLE...AND...NAHUNTA...GOLDSBORO...ELROY...AND...WALNUT CREEK.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS WILL
OCCUR WELL AHEAD OF ANY PRECIPITATION...AND ARE CAPABLE OF KNOCKING
DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3534 7782 3521 7783 3527 7827 3530 7830
      3533 7826 3532 7824 3535 7816 3539 7815
      3542 7816 3560 7805 3558 7787 3552 7781
      3542 7782 3541 7780 3537 7780
TIME...MOT...LOC 0151Z 324DEG 23KT 3568 7853 3559 7797

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:22 PM EDTSpecial Weather StatementRAHChatham53 min
Jun 25, 8:28 PM EDTSpecial Weather StatementRAHEdgecombe47 min
Jun 25, 8:52 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson68 min
Jun 25, 9:10 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake65 min
Jun 25, 9:52 PM EDTSpecial Weather StatementRAHWayne53 min
Jun 25, 10:47 PM EDTSpecial Weather StatementRAHCumberland, Harnett58 min
Jun 25, 11:05 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson70 min
Jun 25, 11:29 PM EDTSpecial Weather StatementRAHAnson, Hoke, Richmond, Scotland61 min
Jun 26, 12:21 AM EDTSpecial Weather StatementRAHBladen39 min
Jun 26, 12:55 AM EDTSpecial Weather StatementRAHScotland35 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.